Alert archive / Arkansas / Special Weather Statements in 2023

Special Weather Statement, NWS Little Rock, AR

August 8, 2023Garland County, Montgomery County, Arkansas

NWS Little Rock, AR issued this special weather statement at Aug 8, 2023, 4:21 AM CDT for Garland County, Montgomery County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2023, 4:21 AM CDT (09:21 UTC)
Expired
Aug 8, 2023, 5:00 AM CDT
In force
39 min
Issued by
NWS Little Rock, AR
Hail
0.50 in
Wind
40

Counties Garland County, AR, Montgomery County, AR

The radar

The Western Arkansas radar (KSRX), 110 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2023-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2079 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2023-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2079 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1793 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.2
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted.

514 
WWUS84 KLZK 080921
SPSLZK

Special Weather Statement
National Weather Service Little Rock AR
421 AM CDT Tue Aug 8 2023
 
ARZ042-054-141-241-081000-
Hot Spring AR-Northern Montgomery County Higher Elevations AR-
Garland AR-Central and Eastern Montgomery County AR-
421 AM CDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of western Garland,
eastern Montgomery and west central Hot Spring Counties through 500
AM CDT...

At 420 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mauldin, or over Mount Ida, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Hot Springs Village...            Mount Ida...
Mountain Pine...                  Meyers...
Jessieville...                    Lake Ouachita State Park...
Lofton...                         Mauldin...
Rockwell...                       Avant...
Bonnerdale...                     Mt Tabor...
Fannie...                         Sunshine...
Royal...                          Lena Landing Rec Area...
Hamilton...                       Hempwallace...
Story...                          Gibbs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central, western and southwestern Arkansas.

&&

LAT...LON 3453 9374 3462 9376 3474 9371 3471 9302
      3431 9325
TIME...MOT...LOC 0920Z 286DEG 39KT 3459 9362 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

72

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:59 AM CDT, 22 minutes earlier.

Area forecast discussion, Aug 8, 3:59 AM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
359 AM CDT Tue Aug 8 2023

...New SHORT TERM, LONG TERM, AVIATION...

.SHORT TERM...
(Today through Wednesday Night )
Issued at 327 AM CDT Tue Aug 8 2023

Covg of ongoing convection was mostly confined to S/Wrn and Wrn AR
early this AM, w/ the severe threat having trended down in the
last few hours. In addition to convection over S/Wrn AR,
widespread covg of precip was noted over most of Ern OK, and is
expected to continue moving Ewrd into Wrn and later, Cntrl AR by
the early daylight hours. Most recent suites of short term
guidance indicate the complex over Ern OK may become more
organized by daylight, and transition into a more forward
propagating MCS/cluster, capable of stronger to damaging winds,
primarily over the Srn portion of the FA.

In addition to the severe potential, most of this convective
activity wl be capable of efficient rainfall rates near 2"/hr, and
w/ a portion of S/Wrn AR having already received significant
rainfall earlier this morning, additional rainfall training over
the vicinity wl lead to more problematic flooding issues.

Following the departure of mid-morning convection, a rather
pleasant day is set to unfold for most of the FA, w/ high temps at
their coolest levels most areas have seen for some time.

Wednesday, a wet day is expected for most w/ early day elevated
convective activity progged over most of Cntrl and Nrn AR. Given
the early timing of this precip, as it dissipates and moves Ewrd
thru the morning, this should give way to moderate
destabilization and another round of severe storm potential later
Wednesday evening. An ejecting upper shortwave thru mean N/Wrly
flow wl drive modest vertical shear for early August, and sustain
an attendant threat for severe weather. Wed evening, most CAM
guidance remains indicative of quick upscale convective growth
over S/Wrn MO into a progressive MCS, driving an early hail
threat, and transitioning into a damaging wind threat over much
of Nrn AR, primarily after 00Z Wed night.

&&

.LONG TERM...
(Thursday through Monday)
Issued at 327 AM CDT Tue Aug 8 2023

Ridge of high pressure over the southern Plains will gradually build
in our direction, but not completely. Around the periphery of the
high, northwest flow aloft will continue to affect mainly
northern/eastern Arkansas. This is where isolated to scattered
thunderstorms are featured through much of the period. Farther to
the southwest, any rain will be more spotty as the ridge becomes
more dominant.

Temperatures will be on the way up across much of the region.
Readings will be above average, especially in the southwest half of
the state. There could be some triple digit readings this weekend in
places.

Maximum afternoon heat index values will climb above 105 degrees at
many locations except for the Ozark Mountains by Friday/Saturday.
Heat headlines will likely be required.

&&

.AVIATION...
(06Z TAFS)
Issued at 327 AM CDT Tue Aug 8 2023

SHRA/TS continue across S/Wrn AR early this AM, mostly impacting
S/Wrn terminals. Covg of precip is expected to expand towards
Cntrl AR near the daylight hours Tues morning as ongoing activity
in Ern OK moves Ewrd. Intermittent MVFR to IFR CIGs/VISBYs wl lkly
accompany incoming precip. Covg of precip should move from Cntrl
AR towards S/Ern AR by the later morning/early afternoon, w/ VFR
condns resuming thru the remainder of the day.

/72/

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     85  70  86  70 /  30  60  70  60
Camden AR         79  72  91  76 / 100  10  10  20
Harrison AR       83  69  82  67 /  30  50  70  50
Hot Springs AR    84  72  94  76 /  80  20  30  30
Little Rock   AR  84  74  91  77 /  70  30  40  40
Monticello AR     84  74  94  79 / 100  10  10  20
Mount Ida AR      84  70  93  73 /  80  20  30  30
Mountain Home AR  84  69  81  68 /  30  60  80  60
Newport AR        82  70  85  71 /  30  50  70  70
Pine Bluff AR     83  72  92  77 /  80  20  20  30
Russellville AR   84  71  90  72 /  70  40  50  40
Searcy AR         85  70  89  72 /  60  40  60  50
Stuttgart AR      82  72  90  76 /  70  20  40  40

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...72
LONG TERM....46
AVIATION...72
Hazardous weather outlook, Aug 8, 2:46 AM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
246 AM CDT Tue Aug 8 2023

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-090800-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
246 AM CDT Tue Aug 8 2023

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Thunderstorms will be prevalent across western and southwestern
Arkansas through the early morning hours Tuesday and into the
daylight timeframe. Primary hazards will be damaging winds and
large hail as a complex of storms is expected to move across
southern Arkansas. In addition to severe hazards, flash flooding
will also be a risk as storms are expected to train, causing
significant rainfall amounts over the aforementioned area.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are expected across the state from Wednesday through
Thursday morning. Some storm activity could become severe with
damaging winds and large hail the main concerns along with locally
heavy rainfall. Occasional chances for showers and thunderstorms
will remain in the forecast through early next week but overall
severe weather chances appear low otherwise.

Hot and humid conditions will persist from Wednesday through early
next week. Some parts of the state could experience heat index
values above 105.

.Spotter Information Statement...

Spotter Activation May Be Needed

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

72

In the hours before

Special weather statement, Aug 8, 2:29 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Little Rock AR
229 AM CDT Tue Aug 8 2023

ARZ140-240-340-080815-
Polk County Lower Elevations AR-
Southeast Polk County Higher Elevations AR-
Northern Polk County Higher Elevations AR-
229 AM CDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of northwestern Polk
County through 315 AM CDT...

At 229 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mountain Fork, or 8 miles west of Mena, moving southeast at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mena...                           Queen Wilhelmina State Park...
Mountain Fork...                  Polk County Fairgrounds...
Mena Intermountain Airport...     Acorn...
Rocky...                          Nunley...
Ink...                            Camp Pioneer...
Potter...                         Dallas...
Shady Grove...                    Rich Mountain...
Eagleton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
western Arkansas.

&&

LAT...LON 3472 9445 3462 9409 3444 9415 3455 9446
TIME...MOT...LOC 0729Z 294DEG 28KT 3462 9438

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

46
Special weather statement, Aug 8, 2:31 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Little Rock AR
231 AM CDT Tue Aug 8 2023

ARZ052-080815-
Pike AR-
231 AM CDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of central Pike County
through 315 AM CDT...

At 231 AM CDT, Doppler radar was tracking a strong thunderstorm near
Daisy, or 8 miles north of Murfreesboro, moving southeast at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Murfreesboro...                   Daisy...
Narrows Dam...                    Daisy State Park...
Delight...                        Antoine...
Bear Creek Public Use Area...     Kirby...
Pike City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southwestern Arkansas.

&&

LAT...LON 3415 9382 3430 9372 3416 9345 3412 9345
      3412 9344 3405 9343 3404 9341 3401 9340
      3399 9338 3395 9340 3396 9347 3396 9348
TIME...MOT...LOC 0731Z 301DEG 29KT 3419 9369

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

46
Special weather statement, Aug 8, 3:15 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Little Rock AR
315 AM CDT Tue Aug 8 2023

ARZ053-062-066-067-080915-
Calhoun AR-Clark AR-Dallas AR-Ouachita AR-
315 AM CDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of southeastern Clark,
northeastern Calhoun, southern Dallas and northeastern Ouachita
Counties through 415 AM CDT...

At 314 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Richwoods, or 11 miles southeast of Arkadelphia,
moving southeast at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fordyce...                        Bearden...
Sparkman...                       Thornton...
Ellisville...                     Harlow...
Chambersville...                  Princeton...
Manning...                        Ouachita...
Holly Springs...                  Vaden...
Hopeville...                      Pine Grove...
Ivan...                           Dalark...
Griffithtown...                   Ramsey...
Millville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southeastern and southwestern Arkansas.

&&

LAT...LON 3388 9310 3410 9300 3391 9240 3387 9238
      3384 9234 3380 9234 3378 9233 3375 9234
      3372 9233 3361 9239
TIME...MOT...LOC 0814Z 293DEG 30KT 3398 9298

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

46
Special weather statement, Aug 8, 4:06 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
406 AM CDT Tue Aug 8 2023

ARZ062-063-066>068-080945-
Bradley AR-Cleveland AR-Calhoun AR-Dallas AR-Ouachita AR-
406 AM CDT Tue Aug 8 2023

...Strong thunderstorms will impact portions of northwestern Bradley,
southern Cleveland, northern Calhoun, southeastern Dallas and
northeastern Ouachita Counties through 445 AM CDT...

At 405 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Fordyce to near Thornton
to Bearden. Movement was southeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Warren...                         Fordyce...
Rison...                          Hampton...
Bearden...                        Kingsland...
Thornton...                       Harrell...
Ellisville...                     Harlow...
Hampton Municipal Airport...      Hebron...
Highland Industrial Park...       Weeks...
Mt Elba...                        Tipton...
Marks Mill State Park...          Toledo...
Lanark...                         Herbine...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southeastern and southwestern Arkansas.

&&

LAT...LON 3389 9202 3362 9206 3342 9227 3368 9278
      3382 9262 3404 9257
TIME...MOT...LOC 0905Z 294DEG 32KT 3393 9251 3380 9253 3371 9262

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

72
Special weather statement, Aug 8, 4:13 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Little Rock AR
413 AM CDT Tue Aug 8 2023

ARZ054-080945-
Hot Spring AR-
413 AM CDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of central Hot Spring
County through 445 AM CDT...

At 412 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Bonnerdale, or 15 miles southwest of Hot Springs,
moving southeast at 35 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
DeGray Lake State Park...         Lofton...
Donaldson...                      Friendship...
Bismarck...                       De Roche...
Point Cedar...                    Social Hill...
Midway in Hot Spring County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and southwestern Arkansas.

&&

LAT...LON 3440 9337 3439 9300 3438 9290 3416 9291
      3420 9303 3421 9303 3422 9304 3424 9303
      3424 9309 3425 9309 3425 9320 3428 9320
      3428 9330 3430 9336 3434 9336 3434 9339
TIME...MOT...LOC 0912Z 286DEG 33KT 3435 9327

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

46
Special weather statement, Aug 8, 4:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
421 AM CDT Tue Aug 8 2023

ARZ042-054-141-241-081000-
Hot Spring AR-Northern Montgomery County Higher Elevations AR-
Garland AR-Central and Eastern Montgomery County AR-
421 AM CDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of western Garland,
eastern Montgomery and west central Hot Spring Counties through 500
AM CDT...

At 420 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mauldin, or over Mount Ida, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hot Springs Village...            Mount Ida...
Mountain Pine...                  Meyers...
Jessieville...                    Lake Ouachita State Park...
Lofton...                         Mauldin...
Rockwell...                       Avant...
Bonnerdale...                     Mt Tabor...
Fannie...                         Sunshine...
Royal...                          Lena Landing Rec Area...
Hamilton...                       Hempwallace...
Story...                          Gibbs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central, western and southwestern Arkansas.

&&

LAT...LON 3453 9374 3462 9376 3474 9371 3471 9302
      3431 9325
TIME...MOT...LOC 0920Z 286DEG 39KT 3459 9362

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

72

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 12:57 AM CDTSevere Thunderstorm WarningLZKPolk63 min
Aug 8, 1:34 AM CDTSevere Thunderstorm Warning Considerable damage threatLZKMontgomery, Pike, Polk56 min
Aug 8, 1:59 AM CDTSevere Thunderstorm Warning Considerable damage threatLZKPolk29 min
Aug 8, 2:21 AM CDTFlash Flood WarningLZKMontgomery, Pike, Polk6 hr
Aug 8, 2:21 AM CDTSevere Thunderstorm Warning Considerable damage threatLZKClark, Pike54 min
Aug 8, 2:29 AM CDTSpecial Weather StatementLZKPolk46 min
Aug 8, 2:31 AM CDTSpecial Weather StatementLZKPike44 min
Aug 8, 2:50 AM CDTFlash Flood WarningLZKClark, Pike6 hr
Aug 8, 3:15 AM CDTSpecial Weather StatementLZKDallas60 min
Aug 8, 3:45 AM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott, Yell45 min
Aug 8, 4:06 AM CDTSpecial Weather StatementLZKCalhoun, Cleveland39 min
Aug 8, 4:13 AM CDTSpecial Weather StatementLZKHot Spring32 min
Aug 8, 5:03 AM CDTSpecial Weather StatementLZKDrew42 min
Aug 8, 6:01 AM CDTSpecial Weather StatementLZKScott44 min
Aug 8, 6:11 AM CDTFlash Flood WarningLZKMontgomery, Polk, Scott119 min
Aug 8, 6:57 AM CDTSpecial Weather StatementLZKBradley, Calhoun, Ouachita33 min

Nearby

Special Weather Statements in Arkansas, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.